Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 30, 2016, 9:33 PM CDT for Audrain County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 30, 2016, 10:00 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
County Audrain County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
394
WWUS83 KLSX 010233
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 30 2016
MOZ034>036-042-010300-
RALLS MO-MONROE MO-AUDRAIN MO-PIKE MO-
933 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIKE AND
SOUTHEASTERN MONROE COUNTIES IN NORTHEASTERN MISSOURI...EASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN RALLS COUNTIES IN
NORTHEASTERN MISSOURI UNTIL 1000 PM CDT...
AT 932 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...SANTA FE...PERRY...LADDONIA...FARBER...MARTINSBURG...
RUSH HILL...BENTON CITY AND FLORIDA.
THIS ALSO INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3951 9177 3937 9136 3915 9158 3915 9163
3909 9163 3906 9166 3930 9199
TIME...MOT...LOC 0232Z 305DEG 15KT 3934 9178
$$
BRITTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:10 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 7:10 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
710 PM CDT THU JUN 30 2016
.SHORT TERM... (Through Tonight)
Issued at 302 PM CDT Thu Jun 30 2016
Storms have developed along/ahead of an approaching cdfnt this
afternoon. These storms will push swd this evening. Best chances
currently appear to be across the wrn and nrn counties this
evening. Expect most of the precip to be out of the CWA by 09z
tonight.
With the sfc ridge building into the region, drier air shud slowly
advect into the region. However, given timing and potential
rainfall, will need to monitor at least the srn portions of the
CWA for fog development tonight. Otherwise, have trended twd the
cooler guidance for temps tonight.
.LONG TERM... (Friday through Next Thursday)
Issued at 302 PM CDT Thu Jun 30 2016
Focus continues to be the heavy rainfall and flooding event this
weekend.
While some changes among mdl guidance continues regarding this
system thru the weekend, there is enuf confidence to go ahead with
a Flash Flood Watch across the nrn half of the CWA. While higher
precip amounts are currently forecast further south, have opted to
watch the forecast for another cycle across this area. This area
continues to be on the srn edge of the higher amounts.
Not a lot has changed from the prev forecast. The cdfnt mentioned
above will stall south of the region before retreating nwd on Sat.
This is expected to leave Fri and much of Fri night dry.
Differences in timing, placement and amounts of precip still
remain among mdl solns. However, the general setup continues to be
expected with a quasi- stationary west-east fnt with a strong LLJ
and multiple s/ws progressing along the fnt and high PWs.
The mdl of choice continues to be the ECMWF which has been more
consistent from one cycle to the next. Will continue with a swath
of 4-6 inches along and north of I-70. Given the convective
elements with this event, higher amounts will be possible. This
also means that this event will be driven by mesoscale details as
well, which leads to uncertainty. Be sure to continue to monitor
the forecast through the weekend, especially with those with
planned outdoor activities.
Tilly
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 635 PM CDT Thu Jun 30 2016
Scattered to numerous showers and thunderstorms will affect
mainly northeast and central Missouri as well as west central
Illinois this evening ahead of a cold front. Chances decrease
further east and southeast across the area due to loss of daytime
heating. Some high end MVFR ceilings possible this evening with
the thunderstorms...also any storm could produce IFR visibility in
the core of the heavier rain. Other than that, expect VFR flight
conditions to prevail. Guidance is hinting that there could be
some MVFR fog late tonight...primarily over northeast and central
Missouri. Will reevaluate the probability for the 06Z TAF update.
Specifics for KSTL:
Ceilings will hover between 3000-4000 FT this evening...and there
is a chance that the thunderstorms over southern Iowa and
northeast Missouri could move into the vicinity of the terminal
later in the evening, but confidence in areal coverage of the
storms is low at this time. The cold front currently over central
Iowa is expected to move south tonight and pass through the
terminal between 06Z and 08Z This should end any additional chance
for thunderstorms. VFR conditions are expected to prevail after
the front moves through.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Saturday morning through Monday morning
for Audrain MO-Boone MO-Callaway MO-Knox MO-Lewis MO-
Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls
MO-Saint Charles MO-Saint Louis City MO-Saint Louis MO-
Shelby MO-Warren MO.
IL...Flash Flood Watch from Saturday morning through Monday morning
for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette
IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 30, 4:02 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT THU JUN 30 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE REGION SATURDAY THROUGH EARLY MONDAY MORNING. THE GREATEST RISK OF HEAVY RAIN AND FLOODING IS ALONG AND NORTH OF INTERSTATE 70 WHERE RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE WITH LOCALLY HIGHER TOTALS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Jun 30, 3:47 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN BOWLING GREEN 39.34N 91.20W
06/30/2016 M2.60 INCH PIKE MO CO-OP OBSERVER
TOTAL RAINFALL FROM THIS MORNING
&&
MILLERSpecial weather statement, Jun 30, 9:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 30 2016
MOZ034>036-042-010300-
RALLS MO-MONROE MO-AUDRAIN MO-PIKE MO-
933 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIKE AND
SOUTHEASTERN MONROE COUNTIES IN NORTHEASTERN MISSOURI...EASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN RALLS COUNTIES IN
NORTHEASTERN MISSOURI UNTIL 1000 PM CDT...
AT 932 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...SANTA FE...PERRY...LADDONIA...FARBER...MARTINSBURG...
RUSH HILL...BENTON CITY AND FLORIDA.
THIS ALSO INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3951 9177 3937 9136 3915 9158 3915 9163
3909 9163 3906 9166 3930 9199
TIME...MOT...LOC 0232Z 305DEG 15KT 3934 9178
BRITTNearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.